Work has got me busy, folks, so posts may drop significantly in the next coming days/months. Possibly through April or May. (I’ll probably have one of those work days when I end up doing more blogging than working. It happens every now and then.) But don’t be surprised if Saturday quotes, Wednesday puppies, and Sunday stats are what pops up each week. I’ve got many of those backlogged through April. I’ll try to backlog some other posts on bipolar disorder and depression for the coming weeks and quickly blog on anything that’s timely.
In the meantime, I had to take a sick day today. It’s my third day off of the Effexor and I’m having some weird side effects (see Case 1: Standard Dose under the link). Whenever I turn or move too quickly (consider your “natural” body turn), I “kind of” see stars and the whole world slightly spins beyond my field of vision for about 3 seconds before coming back into focus. After doing some light research on the side effects of venlafaxine (Effexor’s generic name), I’ve found out that side effects can incude vertigo, dizziness, light-headedness (associated with dizziness), and something called “brain shivers,” which are a form of electric shock sensations. You know that feeling when you get an electric shock from somebody? Yeah, imagine feeling that throughout your whole body. Precisely; not a good feeling. Nancy Schimelpfening, blogger for depression.about.com, found a newsgroup posting on the brain shiver effect, mainly associated with venlafaxine:
It happens to me if I turn my head quickly, or if I stop suddenly, or in general with sudden motion. They’re worse if I’m nervous.
i’ve seen them described as feeling as though your brain keeps going when you turn your head. that doesn’t seem quite adequate to me. it’s more like this:
you turn your head (or your whole body — this happens to me if i whirl around too quickly as i’m taking the stairs. what. doesn’t everyone whirl on the stairs…?), but your brain *stays put* for a micro second, then tries to catch up but only in a stuttering, stopstart motion, accompanied by a staccato ‘zzt zzt zzt’ with each stop. the ‘zzt’ you can feel in your head, an electric sort of vertigo, and it often reverberates in your hands and fingers. some folks feel it in their toes; i haven’t yet.
sometimes your brain overshoots and comes strobing back, then overshoots again.. this all unfolds in just a second or two.
these days i endeavor to go around corners all smooth slow and steadylike. helps to reduce the number of brain shivers per day
Yeah, that’s me. It’s hard to explain to someone who’s never felt it. I got this feeling after not taking Paxil for three days too. The effects eventually wore off, but it was such a weird feeling.
Continue reading “Venlafaxine withdrawal symptoms” →